MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 71332530
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a redapt fully porous cup surgery, one (1) ref spher head screw 30mm had gone beyond the screw hole and lower than the petals of one (1) redapt fully porous shell 58mm, therefore the cancellous screw was removed with some difficulty.Surgeon decided to not replace the screw, therefore, leaving a void in patient's bone.The procedure was resumed, after a non-significant delay, using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H2: additional information: d10: concomitant devices.H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The images provided do not aid in the evaluation of the reported device.A review of the productions orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.According with the inspection drawings, the final inspection includes the verification of parts configuration per print.According with the surgical technique, the acetabular screw insertion section states that for fixation, each screw hole must be predrilled and aligned using the drill guide.After drilling, the screw is introduced and secured with the appropriate instruments, ensuring it is fully seated within the screw hole.Each hole can accept a spherical head screw.Proper seating prevents the screw from impinging on the acetabular shell, maintaining correct positioning and stability.Make sure the screw is fully seated so that it will not interfere with the redapt fully porous shell.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24341241
Report Number1020279-2026-00223
Device Sequence Number8319121
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public3596010460479
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71332530
Device Lot Number25EM05296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date02/14/2026
Supplement Report FDA Received Date04/16/2026
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE DRILL 35 MM (PN: 71362935, LN: 25BSC0002); REDAPT FULLY POROUS (PN: 71354234, LN: 20BM11133)
Patient SexUnknown